GET THE APP

Carboplatin-induced Allergic Coronary Vasospastic Reaction (Kounis Syndrome) | SciTechnol

Clinical Oncology: Case Reports

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Case Report, Clin Oncol Case Rep Vol: 4 Issue: 6

Carboplatin-induced Allergic Coronary Vasospastic Reaction (Kounis Syndrome)

Osnat Itzhaki Ben Zadok1,2*, Inbar Nardi Agmon1,2, Pablo Codner1,2, Alona Zer2,3,  Baruch Brenner2,3, Ran Kornowski1,2 and Katia Orvin1,2

1Department of Cardiology, Rabin Medical Center, Petah Tikva, Israel

2Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel

3Institute of Oncology, Davidoff Cancer Center, Rabin Medical Center, Petah Tikva, Israel

*Corresponding Author : Osnat Itzhaki Ben Zadok
Department of Cardiology, Rabin Medical Center, 39 Jabotinsky St. 49100, Petah Tikva, Israel
E-mail: osnat.itzhaki@gmail.com

Received: April 30, 2021 Accepted: June 23, 2021 Published: June 30, 2021

Citation: Zadok OIB, Agmon IN, Codner P, Zer A, Brenner B, et al. (2021) Carboplatin-Induced Allergic Coronary Vasospastic Reaction (Kounis Syndrome). Clin Oncol Case Rep 4:6.

Abstract

We describe a case of carboplatin-induced allergic coronary vasospastic reaction manifesting as ST-elevation myocardial infarction (Kounis syndrome) in a 67-year old male with lung adenocarcinoma and underlying ischemic heart disease. Shortly after commencing his 2nd carboplatin cycle, the patient presented with acute bronchospasm and hemodynamic collapse, anterolateral ST-elevations, elevated cardiac biomarkers and apical akinesia. Following initial management with high-dose steroids, a coronary angiography was performed demonstrating obstructive lesion in his left anterior descending artery which was treated with percutaneous coronary intervention and stent placement. The patient demonstrated significant clinical improvement. This case highlights the diagnostic work-up and management of patients with chemotherapy-induced Kounis syndrome which should be included in the differential diagnosis of patients with chemotherapy-induced chest pain or ACS.

Keywords: Carboplatin; Allergic; Vasospastic

Track Your Manuscript

Google scholar citation report